Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Hypertensive. On Telmasartan H and having headache. CT scan showing venous angioma on the left side. What else could it be?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5461 Questions
Question
Hi. I am 67 yrs old. Hypertensive for 30 yrs . Now on Telmasartan H & Telmasartan 40 mg each Have been having headaches since 18 months. Mainly temporal and at times on top gripping the scalp. I use to have occipital too but that has reduced. CT Scan showed nothing except a venous angioma on the left side. Have tried Naxoprene Sodium (SOS) and Sebilium for a couple of months. It does not fit into migraine category. They give ty relief only. I have BPH past 18 months. It seems that there could be some PVR and slight delay in starting to pass urine. My urologist has put me on Silosidin capsules 8 mg daily at night. Any suggestions/help for my headaches pl. Would be most grateful. Thank you.
Posted Wed, 6 Nov 2013 in Headache and Migraines
 
 
Answered by Dr. Sudhir Kumar 28 minutes later
Brief Answer:
My reply is below

Detailed Answer:
Thank you for posting your query.

I agree with you that your headaches are not suggestive of migraine, and that could be one of the reasons that Sibelium (flunarizine) and naproxen did not provide good relief (as both are effective in migraine treatment).

The most likely cause for your headaches could be muscle tension headaches, commonly referred to as tension headaches. The usual effective drugs for this condition are Dothiepin and Amitriptyline. In your case, I would recommend Dothiepin (Prothiaden). I usually start Prothiaden at a dose of 25 mg once daily at bed time. Depending on the response, I may increase it gradually to 75 mg on daily at night.

Your headaches are not related to high BP, telmisartan or BPH.

If headaches persist despite treatment, then, it may be better to get MRI of brain done to rule out ischemia (decreased blood flow to brain), as that could also cause headaches.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Hypertensive. On Telmasartan H and having headache. CT scan showing venous angioma on the left side. What else could it be? 24 minutes later
Thank you for your prompt reply. I have queries -
1. I am Hepatitis B ie Australia antigen +ve for past 5-6 yrs. LFT and Enzymes are within normal limits.
2. I have a pacemaker. I saw on the net that Prothiaden may cause Arythmia. Any contra indications?
3. Any side effects?
4. Which is better Prothiaden or Amitriptalin?
5. I cannot do MRI as I have a pacemaker. What about brain angio with contrast ? How safe/risky is it?
6. What is the treatment if there is Ischemia?

Thank you
 
 
Answered by Dr. Sudhir Kumar 8 hours later
Brief Answer:
My reply is below

Detailed Answer:
Thank you for getting back.

Prothiaden is safe for you, in presence of Australia antigen positivity and presence of pacemaker. Cardiac arrhythmias are more common with amitryptiline and that is the reason I recommended Prothiaden. Prothiaden is safe, however, it may cause sedation, and that is the reason it is taken at bedtime. MRI should be avoided in presence of pacemaker. If needed, you can do a CT scan of the brain. If ischemia is detected, then, you would require aspirin and a statin such as rosuvaststin.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Hypertensive. On Telmasartan H and having headache. CT scan showing venous angioma on the left side. What else could it be? 3 hours later
Thank you doctor.
1. I have done a CT of brain with contrast in XXXXXXX 12 after the headaches started in March 12. Impressions are - "CT findings of prominent vessel in left frontal lobe suggest underlying incidental venous angioma. There is prominent pre vascular space in left basal ganglia and mild cerebral atrophy changes." The neuro phy here said nothing significant.
2. My lipids done in end Aug 13 - serum chol 151, Trigly 178, HDL 39, LDL 73 & VLDL 39. Serum creatinine 1.2. Blood sugar 83/93.
3. Can I try Aspirin/ecosprin daily for a week or two and see if it gives relief? If so what dosage. I used to get slight acidity issues but manageable.
4. OR should I start with Prothiaden first?
5. I am physically active and play 9 holes of golf 5 days a week. Weight is 75kgs for 5 ft 8".

With regards - XXXXXXX XXXXXXX
 
 
Answered by Dr. Sudhir Kumar 14 minutes later
Brief Answer:
Start with Prothiaden first

Detailed Answer:
Thank you for getting back.

I would feel, you should start with Prothiaden first.

This is because your CT scan did not show ischemia (lack of blood flow), so, as of now, there is no need of aspirin. Later on, if your headaches do not subside with Prothiaden, we would repeat the CT scan, and start aspirin then, if needed.

I agree with your neurologist that the last CT scan findings did not show anything of significance.

Your lipids are normal, except for mildly elevated triglycerides.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor